Alert archive / Texas / Flash Flood Warnings in 2006

Flash Flood Warning 2, NWS Houston/Galveston, TX

May 29, 2006Chambers County, Texas

NWS Houston/Galveston, TX issued this flash flood warning at May 29, 2006, 3:10 AM CDT for Chambers County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 29, 2006, 3:10 AM CDT (08:10 UTC)
Expired
May 29, 2006, 6:15 AM CDT
In force
3 hr
Issued by
NWS Houston/Galveston, TX
Area
Counties, with a storm outline in the text
Flood severity
None

County Chambers County, TX

The radar

The Houston radar (KHGX), 69 km from the middle of the area, began a volume at 08:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 8.2 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2006-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2150 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2006-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2150 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
799 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KHGX 290813
FFWHGX
TXC071-291115-
/X.NEW.KHGX.FF.W.0002.060529T0810Z-060529T1115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
310 AM CDT MON MAY 29 2006

THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CHAMBERS COUNTY IN SOUTHEAST TEXAS

* UNTIL 615 AM CDT

* AT 305 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
VERY HEAVY RAIN FROM A THUNDERSTORM OVER NORTHERN CHAMBERS COUNTY. A 
PERSISTENT CLUSTER OF THUNDERSTORMS OVER NORTHERN CHAMBERS COUNTY 
HAS PRODUCED BETWEEN 7 AND 9 INCHES OF RAIN BETWEEN HANKAMER AND 
WINNIE GENERALLY NORTH OF THE I-10 CORRIDOR. ADDITIONAL STORMS 
DEVELOPING OVER GALVESTON COUNTY WILL PUSH NORTH AND DUMP ANOTHER 1 
TO 3 INCHES OF RAIN ACROSS CHAMBERS COUNTY. FLOODING IS LIKELY.

PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 2987 9443 2979 9443 2977 9445 2979 9455
      2980 9456 2980 9463 2989 9458 2989 9441

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at May 29, 3:01 AM CDT, 9 minutes earlier.

Area forecast discussion, May 29, 3:01 AM CDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
301 AM CDT MON MAY 29 2006

.DISCUSSION...
ANOTHER CHALLENGING FORECAST. AT 08Z...ANOTHER MCS IS ONGOING OVER
EXTREME SOUTHEAST TEXAS. JUST LIKE YESTERDAY...THIS FEATURE IS
BACKBUILDING SW WITH STORMS TRAINING OVER THE SAME AREA. RADAR
ESTIMATES OF 6 TO 8 INCHES OF RAIN OVER PARTS OF LIBERTY AND
CHAMBERS COUNTIES. SCATTERED SHOWERS CONTINUE TO DEVELOP WEST OF
THE MCS AND THIS PATTERN SHOULD PERSIST THIS MORNING. CONVECTIVE
CLOUD DEBRIS HELD TEMPS DOWN YESTERDAY AND HAVE SOME CONCERN THAT
CONVECTION THIS MORNING WILL ALSO HELP STABILIZE THE REGION AND
CLOUDS HOLD DOWN HEATING. A WELL DEFINED 500 MB TROF AXIS LIES
ACROSS EAST TEXAS. FEEL BEST CHANCE FOR RAIN WILL LIE ALONG AND
JUST EAST OF THIS AXIS. HIGHEST PWS AND BEST UPPER LEVEL
DIVERGENCE ALSO FAVORS EAST TEXAS TODAY. STILL IT IS DIFFICULT TO
FATHOM THAT THE ATMOSPHERE CAN RECHARGE TO PRODUCE ADDITIONAL
HEAVY RAIN OVER AREAS GETTING HAMMERED THIS MORNING. WILL CONTINUE
TO MENTION HEAVY RAIN IN THE ZONES DUE TO HIGH PW AIR...SLOW STORM
MOTION AND TRAINING. NOT MUCH CHANGE TUES/WED AS HIGH PW AIR
REMAINS IN PLACE AND THE UPPER LOW/TROF AXIS WAVERS OVER TEXAS.
WILL MAINTAIN CHANCE POPS THROUGH THURSDAY. RIDGE TRIES TO BUILD
AND AMPLIFY NEXT WEEKEND. FORECAST WILL TREND DRIER AND WARMER
NEXT WEEKEND AND BEYOND. 43

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      89  71  90  70  89 /  40  30  40  30  40
HOUSTON (IAH)              87  72  87  72  88 /  50  30  50  30  40
GALVESTON (GLS)            85  76  85  76  86 /  50  30  50  20  30

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, May 28, 11:15 PM CDT, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1115 PM CDT SUN MAY 28 2006

GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226-
227-235>238-291300-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-
MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-
TRINITY-WALKER-WALLER-WASHINGTON-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON-
1115 PM CDT SUN MAY 28 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE TO
DEVELOP ACROSS COASTAL AND EASTERN PORTIONS OF SOUTHEAST TEXAS
TONIGHT DUE TO AN UNSTABLE AND VERY MOIST AIRMASS IN PLACE. DUE TO A
SLOW STORM MOTION...LOCALLY HEAVY RAIN IS POSSIBLE
OVERNIGHT...ESPECIALLY ALONG AND EAST OF A GALVESTON TO BAYTOWN TO
CLEVELAND TO LIVINGSTON LINE. ISOLATED RAINFALL AMOUNTS OF 2 TO 4
INCHES ARE POSSIBLE IN THIS AREA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

DEEP MOISTURE WILL REMAIN IN PLACE MONDAY...TUESDAY AND POSSIBLY
WEDNESDAY. THIS MOISTURE WILL COMBINE WITH DAYTIME HEATING TO
PRODUCE SCATTERED TO OCCASIONALLY NUMEROUS THUNDERSTORMS THROUGH
THE PERIOD. UPPER LEVEL WINDS WILL BE WEAK AND STORM MOTIONS
SHOULD BE LESS THAN 10 MPH. THOUGH AVERAGE ACCUMULATIONS SHOULD BE
LESS THAN 3/4 INCH EACH DAY...ISOLATED 4 TO 6 AMOUNTS WILL BE
POSSIBLE WHERE STRONGER CELLS DEVELOP AND BECOME NEARLY
STATIONARY. STORMS OF THIS NATURE COULD PRODUCE LOCALIZED FLASH
FLOODING.

A GRADUAL DRYING TREND IS EXPECTED DURING THE SECOND HALF OF THE
WEEK. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 4:24 AM CDTFlash Flood WarningHGXLiberty3 hr
May 29, 6:02 AM CDTFlash Flood WarningHGXChambers118 min
May 29, 6:44 AM CDTFlash Flood WarningHGXHarris2 hr
May 29, 6:56 AM CDTFlash Flood WarningHGXMontgomery2 hr
May 29, 7:21 AM CDTFlash Flood WarningHGXLiberty114 min
May 29, 7:57 AM CDTFlash Flood WarningHGXChambers2 hr
May 29, 7:58 AM CDTTornado WarningHGXHarris47 min
May 29, 8:17 AM CDTFlash Flood WarningHGXHarris3 hr
May 29, 8:32 AM CDTFlood WatchHGXAustin, Brazoria, Brazos, Burleson, Chambers, Colorado and 17 more3 days
May 29, 9:27 AM CDTSpecial Marine WarningHGX63 min
May 29, 10:00 AM CDTSpecial Marine WarningHGX90 min
May 29, 10:26 AM CDTSpecial Marine WarningHGX49 min
May 29, 6:14 PM CDTSpecial Marine WarningHGX91 min

Nearby

Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.